Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 351, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 5:16 AM EDT for Pulaski County, Georgia. It took effect at Sep 17, 2020, 3:42 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 5:16 AM EDT (09:16 UTC)
- In effect from
- Sep 17, 2020, 3:42 PM EDT
- Expired
- Sep 17, 2020, 11:17 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
670
WGUS42 KFFC 170916
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
516 AM EDT Thu Sep 17 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC235-172130-
/O.NEW.KFFC.FL.W.0351.200917T1942Z-200919T1818Z/
/TSCG1.1.ER.200917T1942Z.200918T1300Z.200919T1217Z.NO/
516 AM EDT Thu Sep 17 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Tucsawhatchee Creek near Hawkinsville.
* From this afternoon to Saturday afternoon.
* At 4:45 AM EDT Thursday the stage was 2.9 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 13.6 feet late Friday morning. It
will then fall below flood stage Saturday morning.
* Impact...At 9 feet, bankfull conditions are reached upstream and
downstream from the gage on Georgia Highways 257 and 27. The marsh
land surrounding the creek begins to flood.
* Impact...At 11 feet, flood stage is reached. Minor flooding of
woodlands...fields and pastures begin upstream and downstream from
the gage on Georgia Highways 257 and 27.
* Impact...At 13 feet, minor flooding continues in the woodlands...
fields and pastures upstream and downstream from the gage on
Georgia Highways 257 and 27.
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$
GAC021-153-169-207-289-172130-
/O.NEW.KFFC.FL.W.0352.200918T1848Z-000000T0000Z/
/MACG1.1.ER.200918T1848Z.200920T1800Z.000000T0000Z.NO/
516 AM EDT Thu Sep 17 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Ocmulgee River near Macon.
* From Friday afternoon until further notice.
* At 4:30 AM EDT Thursday the stage was 14.4 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Friday afternoon and continue rising to a crest of 24.5 feet early
Sunday afternoon.
* Impact...At 16 feet, Bankfull conditions occur along the river
upstream and downstream from the gage at U.S. Highway 80 or Martin
Luther King Boulevard. Some flooding of low lying areas begins in
portions of the Ocmulgee Riverwalk and agricultural lands well
downstream.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
along the river upstream and downstream from the gage at U.S.
Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
* Impact...At 20 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be
around one foot deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands well downstream will be under one to three feet of water.
* Impact...At 23 feet, Minor flooding continues to expand. Large
portions of the Macon GreenWay Ocmulgee Heritage Trail floods
north of the Martin Luther King Boulevard bridge. The flood waters
will be up to 3 feet deep on portions of the trail. Large portions
of agricultural lands east of Macon and well downstream will be
under 1 to 5 feet of water.
* Impact...At 25 feet, Minor flooding expands further into the
woodlands and over the Macon GreenWay Ocmulgee Heritage Trail
north of the Martin Luther King Boulevard bridge. The flood waters
will be up to 5 feet deep on portions of the trail. Large portions
of agricultural lands just east and south of Macon will be under 1
to 7 feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$1 follow-up statement
940 WGUS82 KFFC 171517 FLSFFC Flood Statement National Weather Service Peachtree City GA 1117 AM EDT Thu Sep 17 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Tucsawhatchee Creek near Hawkinsville affecting Pulaski County. GAC235-171630- /O.CAN.KFFC.FL.W.0351.200917T1942Z-200917T1517Z/ /TSCG1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/ 1117 AM EDT Thu Sep 17 2020 ...The Flood Warning for the Tucsawhatchee Creek near Hawkinsville has been cancelled... The Flood Warning is cancelled for the Tucsawhatchee Creek near Hawkinsville. * At 10:45 AM EDT Thursday the stage was 4.6 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to 9.7 feet tomorrow morning. Additional rises are possible thereafter. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 4:12 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 17, 4:12 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 412 AM EDT Thu Sep 17 2020 .SHORT TERM /Today through Friday/... Tropical Depression Sally's center is just NE of Montgomery, AL and will continue to push NE through the short term. The rain shield from Sally is spreading over the area and we are seeing inches of rainfall across north and central GA. Areas north of an ATL to AHN line have seen 1 to 2 inches over the past 24 hours with areas from ATL to MCN seeing about 2 to 4 inches. Right now the The highest rainfall amounts in GA have occurred just to the NE of Sally's center across Macon/Peach/Crawford counties. These counties have see 8-10 inch totals over the past 24 hours and with more rain to come Im sure these values will continue to go up through this afternoon. Sally is still expected to track to the NE with its center expected just N of Columbus by 7am and then just NW of August by 7pm tonight. North and Central GA will continue to see moderate to heavy rain through the morning hours with the rain tapering of from West to East through the afternoon and evening. There will be some drier air that moves into N GA tonight around the backside of Sally's remnants but there will still be some moisture across central and south GA through the short term. Keeping some slight to chance PoPs across the area Friday. High temps today and Friday will stay in the 70s with lows tonight in the 60s. 01 .LONG TERM /Friday Night through Wednesday/... With the remnant low of Sally pushing out of the area on Friday, a frontal system should approach the CWA from the N-NW before stalling near the central to south Georgia region over the weekend. This frontal system is really the only source of any PoPs for the CWA as high pressure system begins to builds in over the latter half of the weekend and remain through the long term period. Looking ahead towards the temperatures, high and low temps will begin to lower thanks in part to that associated cold front. Highs should be around the low 70s through the weekend with lows getting down to the mid to low 50s. For high temps, this is around 8 to 16 degrees below climatological average for this time of year so a taste of fall could be on the horizon. Temps will then slowly begin to warm once more approaching the mid week period. Morgan && AVIATION... 06Z Update... T.D. Sally is moving NE and spreading massive amounts of precipitation across North and Central GA. As far as aviation goes this storm is bringing with it low ceilings, rain, and gusty easterly winds. Ceilings expected to stay in the IFR range through this evening before lifting into the MVFR range by 03z-05z Friday. The winds will also stay mainly out of the east then switch to the NW right around 00z Friday. Wind speeds will stay in the 10-15kt range with gust 20-25 until the NWLY switch when speeds will diminish to 10kt or less. //ATL Confidence...06Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 66 79 62 / 100 70 30 30 Atlanta 75 67 77 63 / 100 60 30 20 Blairsville 71 61 74 56 / 100 60 20 20 Cartersville 75 65 77 62 / 100 50 20 20 Columbus 79 69 81 66 / 80 30 30 20 Gainesville 72 66 78 62 / 100 60 30 20 Macon 79 68 80 65 / 100 50 30 20 Rome 78 65 78 61 / 90 40 20 10 Peachtree City 75 66 78 63 / 100 50 30 20 Vidalia 83 71 81 66 / 90 60 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 AM EDT this morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fayette...Forsyth...Glascock...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...White...Wilcox...Wilkes... Wilkinson. Flash Flood Watch through Friday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton... Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge... Dooly...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Morgan... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pickens...Pike...Polk...Pulaski...Putnam... Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter... Talbot...Taliaferro...Taylor...Towns...Troup...Twiggs...Union... Upson...Walton...Warren...Washington...Webster...White... Wilcox...Wilkes...Wilkinson. && SHORT TERM...01 LONG TERM....Morgan AVIATION...01
Hazardous weather outlook, Sep 16, 8:13 PM EDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 813 PM EDT Wed Sep 16 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 813 PM EDT Wed Sep 16 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of Tonight... Very heavy rainfall and flooding from the the remnants of Tropical Storm Sally are expected tonight. A Flash Flood Watch is in effect for much of north and central Georgia through Friday morning. Runoff associated with the heavy rains will likely produce some flash flooding and extensive river flooding. In addition to heavy rainfall, some stronger winds will be capable of producing downed trees and powerlines, especially with wet soils. A Wind Advisory is in effect for much of the area through Thursday morning. A couple of brief weak tornadoes also cannot be ruled out over parts of middle Georgia tonight, mainly south of a Columbus to Macon to Jefferson line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flash Flood Watch will continue through early Friday morning as the remnants of Sally move across Georgia. Within the stronger rainbands, damaging wind gusts and weak brief tornadoes will continue to be possible. Sustained winds of 15 to 25 mph with gusts up to 35 mph may continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight and Thursday. Spotters should exercise extreme caution and avoid any high water or flooded roads. Please continue to follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Sep 16, 11:36 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 1 SW MONTEZUMA 32.29N 84.04W
09/16/2020 MACON GA 911 CALL CENTER
WATER WAS REPORTED FLOWING OVER THE READWAY ALONG
HIGHWAY 26 E.
&&
EVENT NUMBER FFC2001206
LREAVESLocal storm report, Sep 17, 5:02 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD 1 NW WARNER ROBINS 32.63N 83.64W
09/17/2020 HOUSTON GA PUBLIC
SEWAGE BACKING UP DUE TO HEAVY RAIN AND FLASH FLOODING
AROUND THE NEIGHBORHOOD OF STEVENS STREET.
&&
EVENT NUMBER FFC2001207
NMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:10 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 6 hr |
| Sep 16, 11:25 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Macon, Taylor | 7 hr |
| Sep 17, 12:00 AM EDT | Flash Flood Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more | 11 hr |
| Sep 17, 12:45 AM EDT | Flash Flood Warning | FFC | Harris, Lamar, Monroe, Pike, Talbot, Upson | 7 hr |
| Sep 17, 1:13 AM EDT | Flash Flood Warning | FFC | Meriwether, Troup | 5 hr |
| Sep 17, 2:49 AM EDT | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more | 7 hr |
| Sep 17, 2:59 AM EDT | Flash Flood Warning | FFC | Baldwin, Jones, Wilkinson | 8 hr |
| Sep 17, 3:29 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 3 hr |
| Sep 17, 3:34 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale | 6 hr |
| Sep 17, 3:39 AM EDT | Flash Flood Warning | FFC | Cobb, Douglas, Fulton | 6 hr |
| Sep 17, 4:29 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 8 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb | 11 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 4:35 AM EDT | River Flood Warning | FFC | DeKalb | 6 hr |
| Sep 17, 4:42 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 7 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 55 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 28 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Sep 17, 4:50 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 17 hr |
| Sep 17, 5:04 AM EDT | River Flood Warning | FFC | Lamar, Spalding | 9 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 38 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Gwinnett | 25 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Sep 17, 5:13 AM EDT | Flash Flood Warning | FFC | Hancock, Jasper, Putnam, Washington | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Sep 17, 5:36 AM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 39 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Sep 17, 5:43 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 6:00 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Sep 17, 6:42 AM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Warren | 6 hr |
| Sep 17, 6:44 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 17, 6:51 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 17, 6:54 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| Sep 17, 6:58 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:09 AM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Sep 17, 7:18 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 118 min |
| Sep 17, 7:22 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:27 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 17, 7:31 AM EDT | River Flood Warning | FFC | Fulton | 12 hr |
| Sep 17, 7:47 AM EDT | Flash Flood Warning | FFC | Greene, Taliaferro | 5 hr |
| Sep 17, 9:23 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Sep 17, 9:28 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 12 hr |
| Sep 17, 11:03 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 23 hr |
| Sep 17, 11:23 AM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Sep 17, 1:31 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 44 hr |
| Sep 17, 2:25 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 6 hr |
| Sep 17, 2:40 PM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 33 hr |
| Sep 17, 2:44 PM EDT | River Flood Warning | FFC | Jefferson | 3 hr |
| Sep 17, 3:32 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 11 hr |
| Sep 17, 6:42 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 3 hr |
| Sep 17, 7:22 PM EDT | River Flood Warning | FFC | Dooly | 4 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.